MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPR AUG MINI REAM GD 10 DEG; EXTREMITIES INSTRUMENTS

ZIMMER BIOMET, INC. COMPR AUG MINI REAM GD 10 DEG; EXTREMITIES INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported guide fractured during reaming.No adverse event has been reported as a result of the malfunction.There is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).H3: customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Reported event was confirmed as visual examination of the returned product identified the device shows signs of heavy wear and tear with scratches, nicks and gouges across the entire reamer guide.The reamer guide has fractured into 2 pieces and not all pieces were returned.Fracture surface analysis conducted showed that the augment mini reamer sample fractured due to shear overload.Fracture surface show sheared ductile overload dimples suggesting a shear overload mode of fracture.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMPR AUG MINI REAM GD 10 DEG
Common Device Name
EXTREMITIES INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16843918
Report Number0001825034-2023-00910
Device Sequence Number17848281
Product Code KWS
UDI-Device Identifier00887868254536
UDI-Public(01)00887868254536(11)180815(10)099370
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K172502
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110040210
Device Lot Number099370
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown